Advertisement

Regularity conditions for constrained extremum problems via image space approach: the linear case

  • P. H. Dien
  • G. Mastroeni
  • M. Pappalardo
  • P. H. Quang
Part of the Lecture Notes in Economics and Mathematical Systems book series (LNE, volume 405)

Abstract

In the theory of constrained extremum problems, optimality conditions can be formulated in several different ways: among the most used are those of Lagrangian type. In the paper we want to revisit again the problem of establishing regularity assumptions (or constraint qualifications, the difference in the terminology whether consisting in the condition involves or not the objective function) for a Lagrangian type optimality condition. We will develop the study via a recently proposed approach [3]: the image space analysis. This approach has showed many interesting developments in many topics of optimization theory (optimality conditions, penalty methods, duality theory etc). We show that, also in this field, it represents a powerful tool for developing the analysis.

Keywords

Optimization Theory Regularity Condition Image Space Constraint Qualification Linear Separation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Cambini A.: “Non-linear Separation Theorems, Duality and Optimality Conditions”, Optimization and Related Topics, Proceedings, Erice 1984.Google Scholar
  2. 2.
    Dien P. H., Mastroeni G., Pappalardo M., Quang P. H.: Regularity conditions for constrained extremum problems via image space: the nonlinear case; accepted for publication in J. of Optimization Theory and Applications, 1994.Google Scholar
  3. 3.
    Giannessi F.: “Theorems of the Alternative and Optimality Conditions”, J. of Optimization Theory and Applications, Vol. 42, N. 3, 1984, pp. 331–365.CrossRefGoogle Scholar
  4. 4.
    Mangasarian O. L., Fromovitz S.: “The Fritz-John Necessary Optimality Condition in Presence of Equality and Inequality Constraints”, J. of Math. Anal. and Appl., Vol. 7, 1967, pp. 37–47.CrossRefGoogle Scholar
  5. 5.
    Martein L.: “Regularity Conditions for Constrained Extremum Problems”, J. of Optimization Theory and Applications, Vol. 47, N. 2, 1985, pp. 217–233.CrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1994

Authors and Affiliations

  • P. H. Dien
    • 1
    • 2
    • 3
  • G. Mastroeni
    • 1
    • 2
    • 3
  • M. Pappalardo
    • 1
    • 2
    • 3
  • P. H. Quang
    • 1
    • 2
    • 3
  1. 1.Institute of MathematicsNCSR of VietnamHanoiVietnam
  2. 2.Department of MathematicsMilanoItaly
  3. 3.Department of MathematicsPisaItaly

Personalised recommendations